Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having small bumps on upper arm. Prescribed topicort. Bump started discolouring. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Question
I have 5-6 small bumps on my skin on the inside of my upper arm that resemble bug bites. I went to a dermatologist who was unsure of what they were, but gave me a prescription for Topicort .005. The bumps start out flesh color, but as they shrink back down, turn darker. Eventually, they go away. After the occurrence, the started up two weeks ago. I started Topicort again, 3 times a day. yesterday one of the bumps turned dark purple, with little dots around the skin on the outside. NO PAIN, just discolored... Should I be concerned?
Posted Wed, 22 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. Neelam Ashish Vanjari 1 hour later
Hi,

Thanks for writing in.

No need to worry about discoloration of bumps. It is usual process of any skin lesion while fading away.

It is only when you experience pain/ increased size or shape of lesions/ bleeding from lesion; you need to worry.

As you are applying steroid, the likely inflammatory bumps are just fading away. No need to apply cream for 3 times a day. Make it twice daily application.

I hope I have answered your query. In case of any doubt, I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Follow-up: Having small bumps on upper arm. Prescribed topicort. Bump started discolouring. Should I be concerned? 2 minutes later
Thank you for your reply. So the fact that the bump in a matter of minutes quickly changed to dark purple should not be a concern? It was only 1 of the 5 or 6 that changed the dark color. Could I have broken a blood vessel while putting the cream on? Thank you again for your response!
 
 
Answered by Dr. Neelam Ashish Vanjari 11 hours later
Hi,

Thanks for writing in.

Belief that broken blood vessel while applying cream is not correct.

Our skin is not that delicate , in addition to that we have fat tissue, muscles to protect vessels against any force. Force while applying cream is negligible.

So do not worry for color change. If it remains discolored for months together and increases in size, then you need to consult dermatologist.

I hope I have cleared your doubt. Revert back for further clarification if required.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor